Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 261, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 3, 2005, 7:33 PM CDT for Valley County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2005, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 3, 2005, 8:16 PM CDT
- In force
- 43 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Valley County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:37 PM CDT | TSTM WND DMG | 3 S Ord, NE | PIVOT TURNED OVER BY WIND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 040033 SVRGID NEC175-040115- /O.NEW.KGID.SV.W.0261.050804T0033Z-050804T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 733 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VALLEY COUNTY IN CENTRAL NEBRASKA * UNTIL 815 PM CDT * AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ORD...OR ABOUT 34 MILES EAST OF BROKEN BOW...MOVING EAST AT 5 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE... ELYRIA... ORD... PEOPLE IN VALLEY COUNTY SHOULD SEEK SHELTER IN A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL THE SIZE OF QUARTERS. LAT...LON 4166 9916 4149 9910 4150 9873 4177 9877 $$ NOAA/NWS/MORITZ
2 follow-up statements
000 WWUS53 KGID 040043 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 741 PM CDT WED AUG 3 2005 NEC175-040115- /O.CON.KGID.SV.W.0261.000000T0000Z-050804T0115Z/ VALLEY NE- 741 PM CDT WED AUG 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR VALLEY COUNTY... SEVERE THUNDERSTORMS CONTINUE TO DEVELOP IN NORTHWEST VALLEY COUNTY. AT 742 PM...A SEVERE THUNDERSTORM WAS NEAR COMSTOCK...AND IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL ALONG THE COMSTOCK TO ORD ROAD. THIS STORM WAS MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWEST VALLEY COUNTY AT 750 PM CDT ORD AROUND 800 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LAT...LON 4166 9916 4149 9910 4150 9873 4177 9877 $$
000 WWUS53 KGID 040116 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 816 PM CDT WED AUG 3 2005 NEC175-040126- /O.EXP.KGID.SV.W.0261.000000T0000Z-050804T0115Z/ VALLEY NE- 816 PM CDT WED AUG 3 2005 ...THE SEVERE THUNDERSTORM WARNING FOR VALLEY COUNTY EXPIRES AT 815 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND GUSTY WINDS MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH FAR NORTHERN VALLEY COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4166 9916 4149 9910 4150 9873 4177 9877 $$ NOAA/NWS/MORITZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:27 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 3, 3:27 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT WED AUG 03 2005 .SHORT TERM...LATEST WATER VAPOR IMAGERY IMAGERY FROM THIS AFTERNOON REVEALS A STRONG UPPER WAVE DIGGING INTO THE NORTHERN ROCKIES WHILE A BROAD UPPER RIDGE IS SEEN FROM THE SOUTHERN PLAINS INTO THE MID MS RIVER VALLEY. SURFACE ANALYSIS SHOWS A COLD FRONT SITTING FROM SOUTHEAST SD INTO SOUTHWEST NEBRASKA WITH VERY WARM TEMPERATURES AHEAD OF THIS FRONT. STRONG CAPPING ALONG AND SOUTH OF THIS FRONT HAS KILLED OFF ANY DEVELOPMENT OF CONVECTION THUS FAR. THE ONLY SIGN OF DEEP CONVECTION AT THIS POINT IS WELL BEHIND THE FRONT OVER THE NEBRASKA PANHANDLE. AS THE REGION HEADS INTO THIS EVENING ELEVATED CONVECTION IS EXPECTED TO BECOME MORE NUMEROUS OVER NORTHERN NEBRASKA AS LARGE SCALE FORCING FROM THE SHORT WAVE MENTIONED ABOVE MOVES INTO THE AREA. THIS SHOULD HELP TO REINFORCE THE FRONT AND PUSH IT INTO SOUTHERN NEBRASKA BY MIDNIGHT. EVEN THOUGH LOW LEVEL FORCING SHOULD INCREASE ALONG THIS FRONT AS IT MOVES SOUTH...CAPPING IN THE WARM SECTOR LOOKS TO BE TOO STRONG TO SUPPORT SURFACE BASED CONVECTIVE DEVELOPMENT. HOWEVER...IT LOOKS LIKE ELEVATED CONVECTION NORTH OF THE FRONT WILL SLIDE SOUTH OUT OF NORTHERN NEBRASKA DURING THE EVENING HOURS. GIVEN THE ELEVATED NATURE OF THE CONVECTION AND LITTLE IN THE WAY OF EFFECTIVE DEEP LAYER SHEAR...NOT THAT CONCERNED WITH THE SEVERE THREAT FROM THIS CONVECTION. EXPECT THE CONVECTION WILL CONTINUE A SLOW SOUTHWARD PROGRESSION DURING THE OVERNIGHT HOURS WITH PRECIP COVERAGE DECREASING TOWARD 12Z. THE FRONT IS SHOWN TO SLIDE SOUTH INTO SOUTHERN KANSAS BY TOMORROW AFTERNOON WITH CONVECTION LINGERING OVER FAR SOUTH CENTRAL NEBRASKA DURING THE MORNING HOURS AND OVER NORTHERN KANSAS INTO THE AFTERNOON. CLOUD COVER WILL REMAIN THICK ENOUGH TO KEEP TEMPERATURES ON THE COOLER SIDE WITH HIGHS IN THE MID 70S TO LOWER 80S EXPECTED. SUBSIDENCE THEN SETS INTO THE AREA THURSDAY NIGHT INTO FRIDAY WITH CLOUDS CLEARING OUT OF THE AREA AND WINDS TURNING LIGHT. SHOULD BE A COOL NIGHT WITH TEMPERATURES FALLING INTO THE LOWER TO MID 50S BY SUNRISE ON FRIDAY. HIGH PRESSURE CONTINUES TO PREVAIL ACROSS THE AREA ON FRIDAY BUT TEMPERATURES START TO REBOUND INTO THE LOWER TO MID 80S FOR HIGHS. .LONG TERM....FROM 12Z SATURDAY THROUGH WEDNESDAY. MAIN PROBLEM THROUGH THE PERIOD WILL BE WARM TEMPERATURES AS THE UPPER RIDGE AGAIN BUILDS AND DOMINATES THE CENTRAL PLAINS. THOUGH THE MEDIUM RANGE MODELS DO HAVE SOME DIFFERENCES...THEY ARE IN OVERALL AGREEMENT WITH KEEPING THE AREA UNDER THE RIDGE. REMOP ALSO INDICATES AN ABOVE AVERAGE LEVEL OF PREDICTABILITY WITH RESPECT TO THE RIDGE ACROSS THE CENTRAL PLAINS...HELPING TO INCREASE CONFIDENCE IN THE OVERALL PATTERN...WHICH SHOULD LEAD TO ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 04/CK
Hazardous weather outlook, Aug 3, 5:37 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 537 PM CDT WED AUG 3 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 041200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 537 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE NOTED THIS EVENING...MAINLY NORTHWEST OF A HOLDREGE NEBRASKA TO GRAND ISLAND NEBRASKA LINE. THESE STORMS WILL FORM ALONG A WEAK SURFACE TROUGH. A SEVERE THUNDERSTORM IS POSSIBLE...WITH THE MAIN HAZARD BEING WIND GUSTS OVER 60 MPH THIS EVENING. A STRONG COLD FRONT WILL PLOW INTO SOUTH CENTRAL NEBRASKA LATE THIS EVENING...AND SHOULD TRIGGER MORE SHOWERS AND THUNDERSTORMS AFTER 9 PM AND OVERNIGHT. THE THUNDERSTORMS WILL INITIATE IN SOUTH CENTRAL...AND GRADUALLY SPREAD EAST AND SOUTH OVERNIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY OVER FAR SOUTHERN NEBRASKA AND NORTH CENTRAL KANSAS. HOWEVER...THE RISK OF SEVERE WEATHER APPEARS TO BE LOW WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR A TIME THROUGH ABOUT MIDNIGHT...AND MAINLY OVER SOUTH CENTRAL NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NOAA/NWS/MORITZ
In the hours before
Special weather statement, Aug 3, 7:17 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 717 PM CDT WED AUG 3 2005 NEZ039>041-046>048-060>062-040100- BUFFALO-DAWSON-GREELEY-HALL-HOWARD-MERRICK-NANCE-SHERMAN-VALLEY- INCLUDING THE CITIES OF...GRAND ISLAND...KEARNEY...LEXINGTON...ORD 717 PM CDT WED AUG 3 2005 .NOW... SEVERE THUNDERSTORM WATCH NUMBER 700 IS IN EFFECT FOR THE FOLLOWING COUNTIES... IN SOUTH CENTRAL NEBRASKA... VALLEY GREELEY NANCE MERRICK SHERMAN HOWARD HALL DAWSON BUFFALO THE SEVERE THUNDERSTORM IS IN EFFECT UNTIL 200 AM. NOAA/NWS/MORITZ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:25 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 50 min |
| Aug 3, 8:03 PM CDT | Flash Flood Warning | GID | Valley | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.